MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES 3-SPIKE DISPOSABLE SET; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES 3-SPIKE DISPOSABLE SET; THERMAL INFUSION FLUID WARMER
Catalog Number 903-00006
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
During massive transfusion, the belmont tubing reportedly "fell apart" staff reported."the spike of the tubing came off of the tubing" and "the tubing was not able to be put back together." a new tubing set-up had to be performed during emergent resuscitation and transfusion.
 
Additional Manufacturer Narrative
The user facility did not report the incident directly to belmont medical technologies (belmont).We became aware of the incident via the medwatch report #3400690000-2023-8011 which was provided to belmont by the fda on september 15, 2023.The event was logged into the belmont medical technologies complaint system as (b)(6) on the day it was received, september 15, 2023 and therefore submitting this now.The ri-2 involved in the incident has not been returned to belmont medical technologies for evaluation.The disposable set was discarded therefore could not be sent for review.There were no images of the device malfunction captured by the user and no lot number of the device was provided.The operator's manual provides instructions on installing the disposable set and additional recommended operator actions.The step-by-step procedures in manual has warning on installing the disposable, "do not kink or twist the tubing" and "do not apply excessive pressure to the pressure transducer.The pressure transducer can be damaged with excessive force.Do not use the system if the pressure transducer is damaged".All 3- spike sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies.The user facility confirmed october 3rd, that there is no patient injury associated with this event and the images and lot number were not available.In order to investigate the reported issue, belmont requested additional information on september 15th, september 21st and october 3rd but, have not received any details on how long the set was used, or how many insertions and removals were made with the device before the malfunction occurred.The only information provided was that the set was replaced, the procedure continued without any further incidents and there was no harm to the patient due to the event.A spike disconnect is visibly obvious to the user while interacting with the set.Other spikes can be used to continue infusion.In addition, the disposable set can be exchanged to continue infusion.No patient impact was noted as a result of the reported incident.As the set was discarded, no device malfunction could be verified, and the root cause could not be determined.The disposable sets are 100% leak tested and visually inspected prior to sale.Without results of the device investigation, no conclusions can be drawn at this time.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Additional Manufacturer Narrative
The disposable device involved in the event has not been returned to belmont for investigation and has been discarded by the user.There were no images of the reported device malfunction captured by the user and no lot number of the device was provided.Belmont responded to the medwatch report #(b)(4) received for this event on october 27th, 2023.Since the lot number was not available, a thorough investigation of the affected lot could not be performed.There were no other complaints received for spike disconnects from the user facility or any other facility where the product was distributed based on the lots sold to the customer.The available retain samples from these lots were tested and no issues were identified.Based on previous complaint investigations, a potential root cause of the failure could be inconsistent solvent application to the spike, or accidental damage from pulling on the tubing rather than the spike while disconnecting from the fluid bag.There are no trends associated with this problem.The current failure rate for this issue is (b)(4) (improbable).Belmont has opened a corrective and preventive action (capa) to further investigate and address this issue.A precise root cause of the disconnect could not be determined as the disposable set was discarded.Therefore no device malfunction could be verified and the root cause could not be determined.Belmont will continue to monitor this issue moving forward.
 
Additional Manufacturer Narrative
"udi related data quality updates only.".
 
Event or Problem Description

Brand Name
3-SPIKE DISPOSABLE SET
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key17931186
Report Number1219702-2023-00051
Device Sequence Number6472937
Product Code LGZ
UDI-Device Identifier10896128002029
UDI-Public10896128002029
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Remedial Action Inspection
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number903-00006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer09/15/2023
09/15/2023
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date12/11/2023
09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown